MAUDE Adverse Event Report: STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP CRANIAL GUIDANCE SOFTWARE; NEUROLOGICAL STEREOTAXIC INSTRUMENT

STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP CRANIAL GUIDANCE SOFTWARE; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 6000-670-000
Medical Device Problem Codes Computer Software Problem (1112); Incorrect Measurement (1383)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that after draping the patient for a posterior approach shunt replacement accuracy was lost.The patient had been registered in the operating position, and the tracker was positioned at the right side of the forehead with a tagaderm placed on top.It was reported that the device was registered with confirmed accuracy to sub-2mm precision.Later in the procedure, while placing the shunt stylet on the previous burr hole from the previous shunt, it was reported the device reflected the shunt was inside the brain, medial to its true location.
 
Additional Manufacturer Narrative
Update: h3, h6 device evaluation: follow-up report submitted to document the device evaluation.Update: b5 additional information: follow-up report submitted to further clarify outcome of procedure and patient condition.
 
Event or Problem Description
The customer reported that after draping the patient for a posterior approach shunt replacement accuracy was lost.The patient had been registered in the operating position, and the tracker was positioned at the right side of the forehead with a tagaderm placed on top.It was reported that the device was registered with confirmed accuracy to sub-2mm precision.Later in the procedure, while placing the shunt stylet on the previous burr hole from the previous shunt, it was reported the device reflected the shunt was inside the brain, medial to its true location.The procedure was completed successfully without a clinically significant delay; no medical intervention or adverse consequences were reported.

Brand Name
CRANIAL GUIDANCE SOFTWARE
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
STRYKER INSTRUMENTS-A DIVISION OF STRYKER CORP
1941 stryker way
portage MI 49002
Manufacturer (Section G)
STRYKER INSTRUMENTS-FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
colette chung
1941 stryker way
portage, MI 49002
2693237700
MDR Report Key17930834
Report Number3015967359-2023-02105
Device Sequence Number6350813
Product Code HAW
UDI-Device Identifier07613327538298
UDI-Public07613327538298
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K220593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6000-670-000
Device Lot NumberVERSION: 4.0-28/028
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2023
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown